Alert archive / Oregon / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS Medford, OR

April 6, 2011Douglas County, Jackson County, Klamath County, Oregon

NWS Medford, OR issued this winter weather advisory at Apr 6, 2011, 1:54 PM PDT for Douglas County, Jackson County, Klamath County, Oregon. It took effect at Apr 6, 2011, 6:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 1:54 PM PDT (20:54 UTC)
In effect from
Apr 6, 2011, 6:00 PM PDT
Expired
Apr 7, 2011, 5:00 AM PDT
In force
11 hr
Issued by
NWS Medford, OR

Counties Douglas County, OR, Jackson County, OR, Klamath County, OR

The radar

The Medford radar (KMAX), 82 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS46 KMFR 062054
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
154 PM PDT WED APR 6 2011

ORZ027-071200-
/O.CAN.KMFR.WW.Y.0020.000000T0000Z-110407T1200Z/
/O.NEW.KMFR.WW.Y.0021.110407T0100Z-110407T1200Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
154 PM PDT WED APR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 5 AM PDT THURSDAY.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ARE EXPECTED.

* TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN
  BEGIN TO DECREASE AFTER MIDNIGHT. 

* LOCATIONS INCLUDE: CRATER LAKE...CRESCENT LAKE...DIAMOND 
  LAKE...UNION CREEK.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND SLIPPERY LATER THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ028-071200-
/O.EXT.KMFR.WW.Y.0020.110407T0100Z-110407T1200Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
154 PM PDT WED APR 6 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT THURSDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 5 AM PDT THURSDAY. 

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ARE EXPECTED.

* TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN
  BEGIN TO DECREASE AFTER MIDNIGHT.

* LOCATIONS INCLUDE: HOWARD PRAIRIE...GREENSPRINGS...SISKIYOU
  SUMMIT.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND SLIPPERY LATER THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
744 
WWUS46 KMFR 070315
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
815 PM PDT WED APR 6 2011

ORZ027-071200-
/O.CON.KMFR.WW.Y.0021.000000T0000Z-110407T1200Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
815 PM PDT WED APR 6 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE
  EXPECTED NORTH OF CRATER LAKE...WITH 4 TO 8 INCHES SOUTH OF
  CRATER LAKE.

* TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN
  BEGIN TO DECREASE AFTER MIDNIGHT. SNOW SHOWERS WILL CONTINUE
  INTO THURSDAY MORNING WITH SOME ADDITIONAL ACCUMULATION LIKELY.  

* LOCATIONS INCLUDE: CRATER LAKE...WILLAMETTE PASS...CRESCENT
  LAKE...DIAMOND LAKE...ODELL LAKE...UNION CREEK.

* IMPACTS: TRAVEL WILL BE HAZARDOUS WITH SNOW COVERED AND SLIPPERY
  ROADS...AND VISIBILITY DROPPING TO 1/2 MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ028-071200-
/O.CON.KMFR.WW.Y.0020.000000T0000Z-110407T1200Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
815 PM PDT WED APR 6 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY. 

* SNOW ACCUMULATIONS: 4 TO 8 INCHES AROUND HIGHWAY 140
  NORTHWARD...AND 2 TO 5 INCHES ACROSS HIGHWAY 66 AND I-5 AT
  SISKIYOU SUMMIT.

* TIMING: SNOW WILL INCREASE IN INTENSITY THIS EVENING...THEN
  BEGIN TO DECREASE AFTER MIDNIGHT. SNOW SHOWERS WILL CONTINUE TO
  PRODUCE LOCAL ACCUMULATIONS THROUGH THURSDAY MORNING. 

* LOCATIONS INCLUDE: LAKE OF THE WOODS... HOWARD PRAIRIE...
  GREEN SPRINGS...SISKIYOU SUMMIT.

* IMPACTS: TRAVEL WILL BE HAZARDOUS WITH SNOW COVERED AND SLIPPERY
  ROADS...AND VISIBILITY DROPPING TO 1/2 MILE OR LESS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

STAVISH
829 
WWUS46 KMFR 071158
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
458 AM PDT THU APR 7 2011


ORZ027-071300-
/O.EXP.KMFR.WW.Y.0021.000000T0000Z-110407T1200Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
458 AM PDT THU APR 7 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
   MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING. 

SNOW SHOWERS WILL PERSIST INTO THIS AFTERNOON...BUT ADDITIONAL SNOW
ACCUMULATIONS WILL GENERALLY BE LESS THAN 2 INCHES.

$$

ORZ028-071300-
/O.EXP.KMFR.WW.Y.0020.000000T0000Z-110407T1200Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
458 AM PDT THU APR 7 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
   MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING. 

SNOW SHOWERS WILL PERSIST INTO THIS AFTERNOON...BUT ADDITIONAL SNOW
ACCUMULATIONS WILL GENERALLY BE LESS THAN 2 INCHES.

$$

STOCKTON

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter weather advisory went out at Apr 6, 8:45 AM PDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 6, 8:45 AM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PDT WED APR 6 2011

.SHORT TERM...COLD TROUGH JUST OFF THE PACIFIC NORTHWEST COAST WILL
CONTINUE TO DIG SOUTHWARD OVER THE NEXT 24 HOURS. A SHORT WAVE OFF
THE OREGON COAST WILL MOVE INLAND OVER SOUTHWEST OREGON THIS
AFTERNOON AND EVENING. RAIN AND SNOW SHOWERS WILL INCREASE ACROSS
THE AREA ESPECIALLY FROM THE COAST TO THE CASCADES. SHOWERS WILL
BEGIN TO GRADUALLY DECREASE FROM THE NORTH LATE TONIGHT AS THE BEST
FORCING SHIFTS SOUTH OVER NORTHERN CALIFORNIA.

&&

.AVIATION...VFR CONDITIONS AREA-WIDE ARE EXPECTED TO TRANSITION TO
AREAS MVFR CIGS THIS MORNING WITH MTN OBSCURATIONS ACROSS THE
SOUTHERN OREGON COAST AND INTO THE UMPQUA AREA WITH RAIN AND SNOW
SHOWERS...THEN MVFR CIGS WILL BECOME WIDESPREAD WITH LOCAL IFR
CIGS/VIS ACROSS AREAS FROM THE CASCADES WEST DURING THE AFTERNOON
AS RAIN AND SNOW INCREASES...WITH AREAS OF MVFR CIGS SPREADING
INTO AREAS EAST OF THE CASCADES AND ACROSS NORTHERN CALIFORNIA
BETWEEN 21Z AND 00Z...BECOMING WIDESPREAD DURING THE EVENING.
THESE CONDITIONS LAST THROUGH THURSDAY MORNING. IN ADDITION...E OF
THE CASCADES INCREASING CROSS- BARRIER WINDS WEDNESDAY MORNING
THROUGH AFTERNOON WILL RESULT IN LOCAL LOW LEVEL WIND SHEAR.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
     MORNING FOR ORZ024-026.
     WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 AM PDT
     THURSDAY FOR ORZ027.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT
     THURSDAY FOR ORZ028.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
     FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
     FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT FRIDAY FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM THIS MORNING TO 11 PM
     PDT FRIDAY FOR PZZ376.

RH
Hazardous weather outlook, Apr 6, 11:32 AM PDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1132 AM PDT WED APR 6 2011

ORZ024-026-071845-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
1132 AM PDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA TODAY. WORSENING CONDITIONS
WITH INCREASING PRECIPITATION AND COLDER AIR CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FREEZE WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM LATE THURSDAY
THROUGH FRIDAY MORNING. PLEASE SEE LATEST WATCH MESSAGE FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-071845-
SOUTH CENTRAL OREGON CASCADES-
1132 AM PDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 5 AM PDT THURSDAY.
PLEASE SEE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY CONTINUES UNTIL 5 AM PDT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ028-071845-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
1132 AM PDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY HAS BEEN ISSUED AND WILL GO INTO EFFECT
AT 5 PM PDT TODAY UNTIL 5 AM PDT THURSDAY. PLEASE SEE LATEST
ADVISORY MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OR

In the hours before

Special weather statement, Apr 6, 9:36 AM PDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
936 AM PDT WED APR 6 2011

ORZ027-028-061745-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
936 AM PDT WED APR 6 2011

NO SPECIAL WEATHER STATEMENT IS CURRENTLY IN EFFECT.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:58 PM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath32 hr
Apr 5, 9:03 PM PDTFreeze WatchMFRCurry, Jackson, Josephine30 hr
Apr 6, 2:56 AM PDTSmall Craft Advisory for WindsMFR48 hr

Nearby

Winter Weather Advisories in Oregon, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.